barb

Forum Replies Created

Viewing 15 posts - 46 through 60 (of 61 total)
  • Author
    Posts
  • in reply to: I am so happy…. #19544
    barb
    Member

    hey Kris,

    You made my day. yahoooooooooooooo! i am so happy for you and so glad that i took a peak today and saw your posting.

    fantastic news.

    barb h

    in reply to: our fight time was too short #19427
    barb
    Member

    Michele,

    i am so sorry for the loss of your sweetheart. may your heart endure the loss as it retains the love you shared.

    barb h

    in reply to: Floating Tumors? #19453
    barb
    Member

    hi irene,

    all i can say is, fight, fight, fight. as much trouble as i have had, and continue to have with blue x ppo, i have had some positive results by fighting back via appeals and seeking help with my husband’s employer.

    i am about to file a claim with the california state board against blue x, but blue x does pay for my zofran….at least at this point they are paying.

    also, if you meet certain parameters, you might qualify for one of the medication programs that assists patients with their meds. i think the one i’m trying to use is SPOC. sorry, but my brain is so-o-o-o fried from chemo. ohhh here it is.. Access to Care.. phone # 1-800-530-3083. perhaps they can be of help.

    bless you,
    barb h

    in reply to: Deleting Accounts #18954
    barb
    Member

    hi rick,

    a very belated huge thank you for creating this outstanding site.

    as far as spam goes, i am amazed that you have been able to control as much of it as you have. i am getting more than 1000 spam emails a day. seems a bit too coincidental, post my daughter’s stealth separation from her scary husband.

    again, thank you from the bottom of my heart.

    barb h

    in reply to: New to the board #18997
    barb
    Member

    hi JoAnn

    thank you for the info on dr. gamblin. i finally emailed dr. lotze and he was happy to hear how well dr. gamblin is doing.

    also, i just want to wish you the best with your father. as you have seen here, there is hope and an amazing amount of great info.

    barb h

    in reply to: New to the board #18991
    barb
    Member

    hi JoAnn,

    i’m not a “frequent flyer” when it comes to posting here, but i wanted to know who did you father’s surgery at UPMC. i’ve become friends (although i haven’t emailed him since last years l.a. marathon….:-( due to so many of my own personal issues) with an md, dr. lotze, who teaches at University of Pittsburgh School of Medicine.

    and…to perhaps ease your concern a small bit, i found my own 2 pound tumor in nov of 02. i had my first surgery in feb 03, 2nd one in feb 04, and my third one in aug 06. it has not been a walk in the park, but i have lived to experience many glorious (and too many not so glorius) moments, events, etc.

    good luck to you,
    barb h

    in reply to: Feet Pain #18497
    barb
    Member

    hi steve,

    i am on 2000 mg of xeloda 1 week on and 1 week off. it’s hard to say which of the two drugs are doing the most “damage” to lana’s feet.

    i strongly recommend that you discuss these side effects with her oncologist.

    my onc reduces the strength of my chemo when the side effects become an issue. my onc has never prescribed more than 2000 mg of xeloda per day for me. he has reduced other chemos that i have been on in the past.

    i do have neuropathy from my treatments and at times my feet do hurt quite a bit. however, i have never experienced extreme pain in my feet. i believe lana’s chemo needs to be reduced.

    it seems there is always something to battle….thank goodness for the times we are able to laugh.

    barb h

    in reply to: My Dad, My Hero, My Friend #18414
    barb
    Member

    oh lisa, i am so sorry for the loss of your beloved dad. then, to have a bad experience with hospice only adds to your pain and grief.

    you have been and remain in my thoughts, and i send you hugs and kisses as you travel through this final journey of your dad’s life cycle.

    with love,
    barb h

    in reply to: Taxol as chemo for lung mets?????? and pain during cat scan #17935
    barb
    Member

    Kris,

    thank you for your reply.

    i tried to “catch-up” on what’s going on in your battle and i am so sorry that your latest news is “scary.” it’s the constant roller coaster feeling. we seldom are able to “escape” the turmoil that this diagnosis brings.

    i have had 3 major liver surgeries and ???? # of recurrences. honestly, right now my emotions are being ripped to pieces due to the constant fight with blue x ppo. one of my daughters is in the process of painting some t-shirts for me that say “blue x is trying to kill me.”

    i hope you are able, somehow, to take a mental vacation long enough to enjoy thanksgiving day.

    a fellow cholangio buddy,
    barb h

    in reply to: Reply to Lisa Ann #17394
    barb
    Member

    hi Lisa,
    thank you for your concern for me and my daughter.

    i have zero new info about michelle. as far as mono goes, i think (my brain cells have left, i could not remember how to put gas in my car the other day :-(..) it is related to epstein barr and her infect. disease specialist thinks she probably has epstein barr.

    my husband and i went to a pancreatic conference yesterday and it completely wore me out. i was so nauseous on the drive. it took 1-1/2 hours to get there. yikes! i am on xeloda this week. when we returned home, we had yet another ‘love letter’ from blue x rejecting coverage for avastin. it was an instant downer. so, i have my work cut out for me this next week. we are leaving later today (it’s now past midnight) in our motorhome, to go to the beach for a few nights.

    i do hope you are able to find some moments to relax and escape the pain you are going through. you are so kind to me in your hours of need.

    thank you again Lisa for your love and concern. i send it back to you.

    i’ll check in again on thursday… until then, take care.

    love,
    barb h

    barb
    Member

    Lisa,

    i replied to your message in the “experiences” section as JeffG had requested.

    thank you,
    barb h

    barb
    Member

    dear Lisa, i feel queasy just thinking about you and your breaking heart. you and your dad know how wonderful and fortunate you both are to share so much love and respect for one another. …. the deeper the love the deeper the pain.

    when i wrote some time back expressing my concern for your well-being, it was because my oldest daughter had become ill and our family believes it has a lot to do with stress. she’s still ill and none of the doctors are quite sure what is wrong. so-o-o-o, that was/is my concern for you, especially now.

    i have never experienced the love for parents as you have, so i don’t know how you feel, but like everyone else has stated, i send my love, hugs, cyber-kisses, and support to give you strength as you travel through this chapter of your life.

    i am fairly certain, this has brought back many memories you experienced during your mom’s illness and passing when you were a teenager. talk about the trials of Job…

    sending you love, barb h

    barb
    Member

    oh Lisa,

    as much as you need to support your dad, especially when it’s not clear cut as to how to do that, you need support for your own emotions. i don’t know how you will find time, energy, etc. to do that, but i do hope that you will find a way. otherwise, the tremendous stress you are going through will tax your immune system.

    your father most likely doesn’t know how to express his fears. perhaps he’s afraid to face the reality of his disease. it took me months and months for the reality to hit me and i’m pretty much an open book when it comes to emotions. you are doing your best to take care of everyone else, please take care of yourself. barb h (since there is another barb on this site, i will start signing as barb h)

    barb
    Member

    oh Lisa, so so sorry about your dad. i suggest that you talk to his doctors to try to get his horrible symptoms under control. pain and vomiting can be treated and often treated successfully. if his vomit is dark, he may have a bowel blockage.

    i am currently taking oxycontin for pain and zofran for nausea. fortunately for me, i rarely vomit. there are other medications to try if the first ones your dad is treated with don’t work. as it’s been said here many times, our bodies react differently to medications and treatments.

    wishing your dad relief and sending you good thoughts as you begin this journey.

    xoxo, barb

    in reply to: Big vacation, confusion, clean up the blood…..acchhh !!!! #16399
    barb
    Member

    Robyn
    such a difficult time. a drug (i don’t know if there’s now more than one) used to reduce ammonia formation is called lactulose. this drug does have side effects and since i just returned from chemo, i’m too tired to look it up and unfortunately, my brain is too fried too remember them.

    if at all possible, and your husband wants to go, i vote for the vacation. as for me…i’m done with flying and done with long drives in cars. when we can, we take trips in our motorhome.

    good luck to you,
    barb

Viewing 15 posts - 46 through 60 (of 61 total)
©2019 - All Rights Reserved, Cholangiocarcinoma Foundation